MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for additional information and device return.Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was implanted with the hemo-cath catheter on (b)(6) 2021.On (b)(6) 2021 the device was removed and replaced due to air in the line.Patient reports air in the line of the second device as well.A home care nurse reports removing approximately 1.5 mls of air from the line.
 
Additional Manufacturer Narrative
One device was returned for evaluation in two pieces.The main catheter (hub and extensions) was returned with approximately 10cm of the lumen attached.The rotating suture wing was not assembled on the hub and was not returned.It was also noted that a suture was tied to the lumen approximately 4.5cm from the hub and 0.5cm from the cuff.An additional 14cm of the lumen was also returned.A functional evaluation was performed.With the distal end of the lumen clamped the arterial lumen was flushed.Leakage was noted to be coming from under the cuff between the cuff near where the suture is tied around the lumen.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.This catheter is subjected to a leak test during the final step of the manufacture process.This test would have detected any catheter leak.A definitive root cause cannot be determined but is not likely related to the manufacture process.The sutures tied around the catheter lumen may have been a contributing factor.The instructions for use contain the following precautions.Suture insertion site closed.Suture the catheter to the skin using the suture wing.Do not suture the catheter tubing.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11752033
Report Number2518902-2021-00024
Device Sequence Number4138634
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/22/2025
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMPJX020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;